Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Austin/San Antonio, TX

November 26, 2012Burnet County, Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 26, 2012, 5:21 PM CST for Burnet County, Travis County, Williamson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2012, 5:21 PM CST (23:21 UTC)
Expired
Nov 26, 2012, 6:00 PM CST
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS54 KEWX 262321
SVREWX
TXC053-453-491-270000-
/O.NEW.KEWX.SV.W.0118.121126T2321Z-121127T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CST MON NOV 26 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BURNET COUNTY...
  NORTHWESTERN TRAVIS COUNTY...
  EXTREME WEST CENTRAL WILLIAMSON COUNTY...

* UNTIL 600 PM CST.

* AT 512 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARBLE
  FALLS...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE SPICEWOOD...SMITHWICK AND
  LAGO VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3067 9792 3043 9796 3051 9834 3069 9832
TIME...MOT...LOC 2322Z 275DEG 16KT 3059 9822

$$
2 follow-up statements
010 
WWUS54 KEWX 262346
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CST MON NOV 26 2012

TXC053-453-491-270000-
/O.CON.KEWX.SV.W.0118.000000T0000Z-121127T0000Z/
TRAVIS TX-WILLIAMSON TX-BURNET TX-
546 PM CST MON NOV 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHERN BURNET...EXTREME WEST CENTRAL WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES...

AT 540 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SMITHWICK...
OR 11 MILES EAST OF MARBLE FALLS...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE SMITHWICK AND FARM TO 
MARKET ROAD 1431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3067 9792 3045 9796 3054 9832 3069 9832
TIME...MOT...LOC 2344Z 275DEG 16KT 3057 9807

$$
808 
WWUS54 KEWX 262357
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 PM CST MON NOV 26 2012

TXC053-453-491-270006-
/O.EXP.KEWX.SV.W.0118.000000T0000Z-121127T0000Z/
TRAVIS TX-WILLIAMSON TX-BURNET TX-
557 PM CST MON NOV 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BURNET...EXTREME WEST
CENTRAL WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES WILL EXPIRE AT
600 PM CST...

THIS THUNDERSTORM...CURRENTLY LOCATED 8 MILES WEST OF LEANDER...WILL 
STILL BE CAPABLE OF PRODUCING ONE-HALF INCH HAIL.

LAT...LON 3067 9792 3045 9796 3054 9832 3069 9832
TIME...MOT...LOC 2356Z 274DEG 20KT 3057 9795

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:25 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 26, 3:25 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST MON NOV 26 2012

.DISCUSSION...
AN UPPER LEVEL TROUGH WAS MOVING EAST NEAR THE BIG BEND WITH LIGHT
RAIN AND SHOWERS AHEAD OF IT ALONG THE RIO GRANDE PLAINS INTO THE
EDWARDS PLATEAU. A WEAK SURFACE BOUNDARY WAS OVER THE FAR NORTHERN
HILL COUNTRY WITH A FEW SHOWERS AND ISOLATED THUNDERSTORMS ALONG
IT. A STRONGER COLD FRONT FROM FORT STOCKTON TO SAN ANGELO TO
DALLAS/FORT WORTH WAS MOVING SOUTHEAST. THESE FEATURES WILL MOVE
ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO THE EARLY OVERNIGHT.
LIFT AHEAD OF AND ALONG THESE FEATURES WILL GENERATE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER MOISTURE IS SOMEWHAT
LACKING WITH PWS AROUND OR JUST UNDER ONE INCH. RAINFALL AMOUNTS
WILL AVERAGE ONE TENTH INCH OR LESS WITH UP TO ONE INCH POSSIBLE
IN THE HEAVIER RAINS. CAPES UNDER 1K J/KG AND SOME SHEAR SUGGEST
THE POSSIBILITY OF FEW STRONG STORMS WITH HAIL AND GUSTY WINDS THE
MAIN THREATS. THESE FEATURES MOVE OFF TO THE EAST TAKING THE RAINS
WITH THEM DURING THE OVERNIGHT HOURS.

COOLER TEMPERATURES ARE EXPECTED TUESDAY INTO WEDNESDAY AS A
SURFACE HIGH BUILDS INTO THE AREA. SOME CLOUDS MAY KEEP DAYTIME
TEMPERATURES EVEN COOLER ON TUESDAY. LOWS WEDNESDAY MORNING WILL
BE IN THE 30S AND 40S. SURFACE HIGH MOVES OFF TO THE EAST LATER ON
WEDNESDAY AS A SURFACE TROUGH DEVELOPS IN THE PLAINS. A WEAK UPPER
LEVEL TROUGH MOVES EAST ACROSS TEXAS ON THURSDAY INTO THURSDAY
EVENING AND MAY PRODUCE SOME SHOWERS. A ZONAL FLOW ALOFT WILL
PREVAIL LATER THIS WEEK INTO AT LEAST EARLY NEXT WEEK WITH NO
SIGNIFICANT UPPER LEVEL FEATURES. HAVE REMOVED MENTIONABLE POPS
AFTER THURSDAY NIGHT. HOWEVER...CAN NOT RULE OUT PATCHY MORNING
DRIZZLE OR EVEN A LIGHT STREAMER SHOWER OR TWO. MODERATE SOUTHERLY
LOWER LEVEL FLOW WILL MAINTAIN A WARMING TREND WITH TEMPERATURES
10 TO 15 DEGREES ABOVE AVERAGE BY THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              50  63  40  69  50 /  40   0   0   0  10
AUSTIN BERGSTROM INTL AIRPORT  45  63  34  69  42 /  40   0   0   0  10
NEW BRAUNFELS MUNI AIRPORT     48  64  38  69  47 /  40   0   0   0  10
BURNET MUNI AIRPORT            44  62  36  67  47 /  30   0   0   0  -
DEL RIO INTL AIRPORT           50  67  43  70  53 /  20   0   0   0  -
GEORGETOWN MUNI AIRPORT        44  61  35  67  48 /  30   0   0   0  -
HONDO MUNI AIRPORT             49  68  41  69  52 /  30   0   0   0  10
SAN MARCOS MUNI AIRPORT        49  63  39  68  48 /  40   0   0   0  10
LA GRANGE - FAYETTE REGIONAL   51  63  40  68  49 /  60  -    0   0  10
SAN ANTONIO INTL AIRPORT       50  64  42  68  52 /  40   0   0   0  10
STINSON MUNI AIRPORT           51  65  41  69  52 /  50   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Nov 26, 3:29 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CST MON NOV 26 2012

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
329 PM CST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH
CENTRAL TEXAS THIS AFTERNOON INTO THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT.
THUNDERSTORMS IN THE HILL COUNTRY IN THE AFTERNOON COULD BRING
SOME SMALL HAIL AND GUSTY WINDS OF 45 MPH. LATER THIS EVENING THE
THREAT OF THUNDERSTORMS WILL SPREAD EAST OF INTERSTATE 35 WHERE
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 26, 5:04 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CST MON NOV 26 2012

TXZ173-262345-
WILLIAMSON-
504 PM CST MON NOV 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
545 PM CST...

AT 457 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE...OR 8 MILES NORTHWEST OF
SERENADA...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SERENADA...
  JARRELL...
  WEIR...
  THEON...
  WALBURG...
  SCHWERTNER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3089 9765 3083 9749 3080 9744 3063 9748
      3074 9792 3090 9782
TIME...MOT...LOC 2304Z 281DEG 10KT 3080 9773
Local storm report, Nov 26, 5:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST MON NOV 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             ANDICE                  30.78N  97.85W
11/26/2012  E0.70 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

&&

EVENT NUMBER EWX1200502

SBS
Local storm report, Nov 26, 5:13 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CST MON NOV 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 WSW HORSESHOE BAY     30.53N  98.37W
11/26/2012  E0.25 INCH       LLANO              TX   TRAINED SPOTTER

            HAIL OBSERVED JUST NORTH OF BAY BLVD AND FM2147

&&

EVENT NUMBER EWX1200503

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:24 AM CSTDense Fog AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 14 more6 hr
Nov 26, 9:19 AM CSTDense Fog AdvisoryEWXAtascosa, Bexar, Dimmit, Edwards, Frio, Karnes and 7 more41 min
Nov 26, 5:04 PM CSTSpecial Weather StatementEWXWilliamson41 min
Nov 26, 5:09 PM CSTSevere Thunderstorm WarningEWXWilliamson51 min
Nov 26, 5:24 PM CSTSpecial Weather StatementEWXBurnet36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.